Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 1, 2014, 9:58 PM CDT for Archer County, Clay County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2014, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 1, 2014, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 6:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS54 KOUN 020258
SVROUN
TXC009-077-020345-
/O.NEW.KOUN.SV.W.0002.140402T0258Z-140402T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
958 PM CDT TUE APR 1 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
SOUTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WINDTHORST...MOVING EAST AT 25 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3344 9861 3356 9828 3356 9826 3347 9810
3347 9842 3340 9842 3340 9861
TIME...MOT...LOC 0257Z 257DEG 23KT 3340 9851
HAIL...2.50IN
WIND...60MPH
$$
CMS2 follow-up statements
473
WWUS54 KOUN 020319
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CDT TUE APR 1 2014
TXC009-020328-
/O.CAN.KOUN.SV.W.0002.000000T0000Z-140402T0345Z/
ARCHER TX-
1019 PM CDT TUE APR 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARCHER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
LAT...LON 3350 9842 3356 9828 3356 9826 3347 9810
3347 9842
TIME...MOT...LOC 0318Z 257DEG 23KT 3343 9835
$$
TXC077-020345-
/O.CON.KOUN.SV.W.0002.000000T0000Z-140402T0345Z/
CLAY TX-
1019 PM CDT TUE APR 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN CLAY COUNTY...
AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF WINDTHORST...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3350 9842 3356 9828 3356 9826 3347 9810
3347 9842
TIME...MOT...LOC 0318Z 257DEG 23KT 3343 9835
HAIL...1.00IN
WIND...<50MPH
$$
CMS993
WWUS54 KOUN 020343
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT TUE APR 1 2014
TXC077-020352-
/O.EXP.KOUN.SV.W.0002.000000T0000Z-140402T0345Z/
CLAY TX-
1043 PM CDT TUE APR 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY WILL
EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
LAT...LON 3350 9842 3356 9828 3356 9826 3347 9810
3347 9842
TIME...MOT...LOC 0341Z 257DEG 23KT 3343 9835
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:26 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 1, 9:26 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT TUE APR 1 2014
.DISCUSSION...
NEWER MODEL RUNS MAINTAIN ELEVATED INSTABILITY OVER MUCH OF THE
CURRENT WATCH AREA OF SOUTHERN OKLAHOMA THEN AREAS NORTH LATER
TONIGHT. THE SURFACE WARM FRONT IS MOVING SLOWLY NORTH INTO
CENTRAL OKLAHOMA. WHILE THE SEVERE WEATHER RISK SEEMS TO BE
DECREASING, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL OR NORTHERN OKLAHOMA WHILE THE LOW-LEVEL JET IS
INCREASING. THIS JET AND PROXIMITY OF THE FRONT TO NORTHERN
OKLAHOMA LATE TONIGHT WILL GIVE BETTER RAIN CHANCES THERE -
ALTHOUGH STILL LOW COMPARED TO BETTER RAIN CHANCES IN KS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 65 62 82 60 / 20 20 20 20
HOBART OK 71 60 88 52 / 10 20 10 10
WICHITA FALLS TX 85 66 89 61 / 20 20 20 10
GAGE OK 66 51 83 45 / 0 10 0 10
PONCA CITY OK 58 53 80 56 / 10 40 30 30
DURANT OK 77 67 80 68 / 20 20 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004-009-010-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>089.
&&
09/23Hazardous weather outlook, Apr 1, 7:00 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT TUE APR 1 2014 OKZ004>048-050>052-TXZ083>090-021030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 700 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT FOR PARTS OF WESTERN NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM QUANAH TO FREDERICK... TO ANADARKO...TO NORMAN...AND SEMINOLE. THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS. TIMING... THE RISK OF SEVERE STORMS WILL DECREASE SLOWLY THROUGH THE EVENING... AND WILL BE MINIMAL AFTER 1 AM. IMPACTS... VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS OR BASEBALLS WILL BE THE MAIN HAZARD. DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE AS WELL. DISCUSSION... A FEW SEVERE STORMS WILL OCCUR THIS EVENING OVER PARTS OF NORTH TEXAS...INTO SOUTHERN AND POSSIBLY CENTRAL OKLAHOMA. THE STORMS WILL FORM MAINLY NEAR A STATIONARY FRONT THAT REACHES FROM THE SOUTHWEST CORNER OF OKLAHOMA TO NEAR ADA AND SEMINOLE. INSTABILITY WILL BE VERY STRONG NEAR THE RED RIVER...WHICH WILL ALLOW RAPID DEVELOPMENT OF STORMS...WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL. A SOMEWHAT CAPPED ATMOSPHERE SHOULD LIMIT COVERAGE TO A FEW STORMS THIS EVENING. AFTER 9 PM THIS EVENING...STORMS OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA ARE ANTICIPATED TO WEAKEN AS A CAPPING INVERSION STRENGTHENS... WITH THE LOSS OF DAYTIME HEATING. NEW ELEVATED STORMS MAY DEVELOP OVER CENTRAL AND NORTHERN OKLAHOMA LATER TONIGHT...AS THE LOW LEVEL JET INCREASES. A LOW SEVERE RISK WILL CONTINUE TONIGHT WITH LARGE HAIL AS THE MAIN HAZARD. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS EVENING AND TONIGHT...MAINLY BEFORE 1 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .THUNDERSTORMS... A MORE ROBUST SEVERE WEATHER EPISODE MAY TAKE SHAPE WEDNESDAY AFTERNOON AND NIGHT...MAINLY OVER CENTRAL AND NORTHERN OKLAHOMA. ALTHOUGH ONLY A HANDFUL OF STORMS MAY ACTUALLY OCCUR ON WEDNESDAY....VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL ACCOMPANY ANY STORM THAT DEVELOPS...ALONG WITH A THREAT OF TORNADOES. STORMS THAT MANAGE TO DEVELOP MAY WEAKEN AFTER SUNSET ON WEDNESDAY. SEVERE STORM CHANCES MAY CONTINUE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MAINLY ALONG AND EAST OF I-35 AS THE MID/UPPER TROUGH APPROACHES. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL RETURN TO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT SEVERE STORMS APPEAR UNLIKELY DURING THIS TIMEFRAME. .FIRE WEATHER... VERY HIGH TO EXTREME WILDFIRE DANGER WILL LIKELY OCCUR WEST OF A DRYLINE ACROSS WESTERN NORTH TEXAS AND WESTERN OKLAHOMA WEDNESDAY AFTERNOON INTO EARLY EVENING DUE TO BREEZY...HOT...AND DRY CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT. ELEVATED FIRE DANGER MAY OCCUR ON THURSDAY ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW US ON TWITTER AND FACEBOOK. MBS/CMS
In the hours before
Special weather statement, Apr 1, 8:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 854 PM CDT TUE APR 1 2014 TXZ089-020215- ARCHER TX- 854 PM CDT TUE APR 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARCHER COUNTY UNTIL 915 PM CDT... AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF ELBERT...MOVING EAST-NORTHEAST AT 45 MPH. THE STORM MAY APPROACH THE YOUNG-ARCHER COUNTY LINE AND PERHAPS AFFECT SOUTHERN ARCHER COUNTY THIS EVENING. PEOPLE IN FAR SOUTHERN ARCHER COUNTY SHOULD REMAIN ALERT AND BE PREPARED FOR THE POSSIBILITY OF HAIL IF THIS STORM APPROACHES. LAT...LON 3344 9895 3357 9842 3340 9842 3340 9896 TIME...MOT...LOC 0148Z 254DEG 41KT 3332 9906
Special weather statement, Apr 1, 9:45 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT TUE APR 1 2014
TXZ089-020315-
ARCHER TX-
945 PM CDT TUE APR 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL
1015 PM CDT...
AT 942 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
OLNEY...MOVING EAST AT 20 MPH. THE SEVERE PART OF THIS STORM IS
EXPECTED TO STAY SOUTH OF ARCHER COUNTY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3342 9871 3344 9871 3347 9842 3340 9842
3339 9865 3339 9870
TIME...MOT...LOC 0242Z 263DEG 19KT 3336 9861
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:54 PM CDT | Special Weather Statement | OUN | Archer | 21 min |
| Apr 1, 9:45 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Apr 2, 3:34 AM CDT | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 24 hr |
| Apr 2, 3:34 AM CDT | Red Flag Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 18 hr |
| Apr 2, 3:19 PM CDT | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.